Alert archive / North Dakota / Red Flag Warnings in 2008

Red Flag Warning 6, NWS Bismarck, ND

April 14, 200830 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Apr 14, 2008, 3:58 AM MDT for 30 counties in North Dakota. It took effect at Apr 14, 2008, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 3:58 AM MDT (09:58 UTC)
In effect from
Apr 14, 2008, 11:00 AM MDT
Expired
Apr 14, 2008, 9:01 PM MDT
In force
10 hr
Issued by
NWS Bismarck, ND
All 30 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, McHenry County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 106 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2722 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KBIS 140958
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
458 AM CDT MON APR 14 2008

...FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING
WHICH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH MONDAY EVENING
FOR WESTERN AND CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES AND DORMANT VEGETATION...

.EXPECT SOUTHERLY WINDS TO INCREASE ACROSS CENTRAL AND WESTERN
NORTH DAKOTA TODAY AS A LEE SIDE TROUGH STRENGTHENS OVER EASTERN
MONTANA. SOUTH WINDS THIS AFTERNOON WILL RANGE FROM 25 TO 35 MPH
FROM AROUND MINOT SOUTH TO BISMARCK AND EAST TO JAMESTOWN. SOUTH
WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF BISMARCK...FROM
WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES WILL BECOME
CRITICAL THIS AFTERNOON FALLING INTO THE TEENS. THE COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION 
HAS PROMPTED THE FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG
WARNING.

NDZ001>005-009>013-017>023-031>036-040>046-141800-
/O.UPG.KBIS.FW.A.0001.080414T1800Z-080415T0300Z/
/O.NEW.KBIS.FW.W.0006.080414T1700Z-080415T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
458 AM CDT MON APR 14 2008 /358 AM MDT MON APR 14 2008/

...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO
10 PM CDT /9 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

EXPECT SOUTHERLY WINDS TO INCREASE ACROSS CENTRAL AND WESTERN
NORTH DAKOTA TODAY AS A LEE SIDE TROUGH STRENGTHENS OVER EASTERN
MONTANA. SOUTH WINDS THIS AFTERNOON WILL RANGE FROM 25 TO 35 MPH
FROM AROUND MINOT SOUTH TO BISMARCK AND EAST TO JAMESTOWN. SOUTH
WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF BISMARCK...FROM
WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES WILL BECOME
CRITICAL THIS AFTERNOON FALLING INTO THE TEENS. THE COMBINATION
OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION 
HAS PROMPTED THE FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG
WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KS
3 follow-up statements
000 
WWUS83 KBIS 141553
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1053 AM CDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING OVER
WESTERN AND CENTRAL NORTH DAKOTA FOR STRONG WINDS...LOW RELATIVE
HUMIDITIES AND DORMANT VEGETATION...

.SOUTHERLY WINDS TO INCREASE ACROSS CENTRAL AND WESTERN NORTH
DAKOTA THIS AFTERNOON AS A LOW PRESSURE SYSTEM STRENGTHENS OVER
EASTERN MONTANA. SOUTH WINDS THIS AFTERNOON WILL RANGE FROM 25 TO
35 MPH FROM AROUND MINOT SOUTH TO BISMARCK AND EAST TO JAMESTOWN.
SOUTH WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF BISMARCK...FROM
WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES WILL BECOME
CRITICAL THIS AFTERNOON FALLING INTO THE TEENS. THE COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT VEGETATION HAS
PROMPTED THE RED FLAG WARNING.

NDZ001>005-009>013-017>023-031>036-040>046-150000-
/O.CON.KBIS.FW.W.0006.080414T1700Z-080415T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
1053 AM CDT MON APR 14 2008 /953 AM MDT MON APR 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

EXPECT SOUTHERLY WINDS INCREASING THIS AFTERNOON AS A LOW PRESSURE
SYSTEM STRENGTHENS OVER EASTERN MONTANA. SOUTH WINDS WILL RANGE
FROM 25 TO 35 MPH FROM MINOT SOUTH TO BISMARCK AND EAST TO
JAMESTOWN. SOUTH WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF
BISMARCK...FROM WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES
WILL BECOME CRITICAL THIS AFTERNOON FALLING INTO THE TEENS. THE
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT
VEGETATION HAS PROMPTED THE RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 142108
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT THROUGH THIS EVENING OVER
WESTERN AND CENTRAL NORTH DAKOTA FOR STRONG WINDS...LOW RELATIVE
HUMIDITIES AND DORMANT VEGETATION...

...FIRE WEATHER WATCH ISSUED FOR PORTIONS OF THE SOUTHWEST AND
SOUTH CENTRAL TUESDAY AFTERNOON AND EARLY EVENING FOR LOW
HUMIDITIES...GUSTY WINDS AND POSSIBLE DRY LIGHTNING...

.STRONG SOUTHERLY WINDS OF 20 TO 30 MPH...AND HUMIDITIES OF 15 TO
20 PERCENT WILL CONTINUE THROUGH THE EARLY EVENING OVER THE
RED FLAG WARNING AREA. THUS THE RED FLAG WARNING REMAINS IN EFFECT
UNTIL 10 PM CDT OR 9 PM MDT THIS EVENING.

WARM TEMPERATURES AND SHIFTING WINDS ON TUESDAY...ALONG WITH A
CHANCE OF DRY LIGHTNING...HAS PROMPTED THE ISSUANCE OF A FIRE
WEATHER WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST NORTH
DAKOTA FOR TUESDAY AFTERNOON AND EARLY EVENING. ONCE AGAIN THE
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT
VEGETATION WILL MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS.

NDZ020-033>035-040>046-150515-
/O.NEW.KBIS.FW.A.0002.080415T1800Z-080416T0300Z/
/O.CON.KBIS.FW.W.0006.000000T0000Z-080415T0300Z/
OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
408 PM CDT MON APR 14 2008 /308 PM MDT MON APR 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM
CDT /9 PM MDT/ THIS EVENING. 

RED FLAG WARNING CONDITIONS WILL CONTINUE THROUGH EARLY THIS
EVENING. ON TUESDAY...ANOTHER POTENTIALLY DANGEROUS FIRE WEATHER
SITUATION WILL DEVELOP. GUSTY SHIFTING WINDS...ALONG WITH DRY
DORMANT VEGETATION...AND THE POSSIBILITY OF DRY LIGHTNING HAS
PROMPTED THE ISSUANCE OF A FIRE WEATHER WATCH FOR TUESDAY
AFTERNOON AND EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NDZ001>005-009>013-017>019-021>023-031-032-036-150300-
/O.CON.KBIS.FW.W.0006.000000T0000Z-080415T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-KIDDER-
408 PM CDT MON APR 14 2008 /308 PM MDT MON APR 14 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

EXPECT STRONG WINDS AND LOW HUMIDITIES TO CONTINUE THROUGH THE
EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
TWH
000 
WWUS83 KBIS 150301
RFWBIS

RED FLAG WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1001 PM CDT MON APR 14 2008

...THE RED FLAG WARNING THIS EVENING OVER WESTERN AND CENTRAL
NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF THE
SOUTHWEST AND SOUTH CENTRAL TUESDAY AFTERNOON AND EARLY EVENING
FOR LOW HUMIDITIES...GUSTY WINDS AND POSSIBLE DRY LIGHTNING...

WARM TEMPERATURES AND SHIFTING WINDS ON TUESDAY...ALONG WITH A
CHANCE OF DRY LIGHTNING...HAS PROMPTED THE ISSUANCE OF A FIRE
WEATHER WATCH FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST NORTH
DAKOTA FOR TUESDAY AFTERNOON AND EARLY EVENING. ONCE AGAIN THE
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DORMANT
VEGETATION WILL MAKE FOR DANGEROUS FIRE WEATHER CONDITIONS.

NDZ020-033>035-040>046-151115-
/O.CAN.KBIS.FW.W.0006.000000T0000Z-080415T0300Z/
/O.CON.KBIS.FW.A.0002.080415T1800Z-080416T0300Z/
OLIVER-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
SIOUX-EMMONS-
1001 PM CDT MON APR 14 2008 /901 PM MDT MON APR 14 2008/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...
...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ALLOWED THE RED FLAG
WARNING TO EXPIRE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NDZ001>005-009>013-017>019-021>023-031-032-036-150415-
/O.CAN.KBIS.FW.W.0006.000000T0000Z-080415T0300Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-KIDDER-
1001 PM CDT MON APR 14 2008 /901 PM MDT MON APR 14 2008/

...RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ALLOWED THE RED FLAG
WARNING TO EXPIRE.


$$

NH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:15 AM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 14, 2:15 AM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
315 AM CDT MON APR 14 2008

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...
LATEST WATER VAPOR IMAGERY SHOWS SCT/BKN CIRRUS TOPPING CREST OF
RIDGE AXIS WHICH IS CURRENTLY STRETCHING ALONG A LINE FROM NW
WYOMING...TO NW NORTH DAKOTA...AND INTO NE MANITOBA. RIDGE AXIS WILL
PROGRESS EAST OF THE STATE BY 00Z TUE. 00Z GFS H3-H2 LAYER RH
CAPTURES THE CIRRUS WELL AND MAINTAINS IT ACROSS THE CWA TODAY.
THE TOTAL FORECAST PACKAGE FOR TODAY HINGES ON ONE FACT...IF THE
HIGH CLOUDS ARE OPAQUE THEN THAT WILL INHIBIT FULL MIXING AND WILL
BUST MANY ELEMENTS OF THE FORECAST TODAY. IF CLOUDS REMAIN
TRANSPARENT...THEN FORECAST WILL VERIFY. TOUGH DECISION BASED UPON
MODEL DATA AND CURRENT MSAS DATA/SATELLITE ANALYSIS. CURRENT IR
SATELLITE SHOWS AN AREA OF CIRRUS ON TOP OF KBIS AND MOON IS STILL
VISIBLE...ALTHOUGH DIMLY AT TIMES. WILL COUNT ON ENOUGH SUNSHINE
FILTERING THROUGH TO ALLOW FULL MIXING AT THIS TIME. WILL PAINT
GRIDS P/CLDY OVER THE CWA TODAY WITH MOSTLY SUNNY IN THE EXTREME
SOUTHERN ZONES.

SOUNDINGS STILL SHOW GUSTY SOUTHERLY WINDS FROM THE SFC TO H85
EVOLVING LATE THIS MORNING INTO THE EARLY EVENING. SUSTAINED SOUTH
WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH THIS AFT/EVE OVER. MINIMUM
HUMIDITIES WILL DROP DOWN INTO THE TEENS TODAY...THUS HAVE UPGRADED
THE FIRE WEATHER WATCH TO A RED FLAG WARNING TODAY. PLEASE SEE
BISRFWBIS FOR SPECIFIC DETAILS. ALSO WILL ISSUE A WIND ADVISORY
FOR OUR EXTREME SOUTHEAST ZONES WHERE FIRE DANGER HASNT REACHED
CRITICAL YET MAINLY DUE TO THE SNOW RECEIVED LAST WEEK. WINDS WILL
STILL BECOME GUSTY AND SUSPECT THINGS WILL DRY OUT CONSIDERABLY
AFTER TODAYS EVENT.

A MILD NIGHT AHEAD TONIGHT WITH LOWS IN THE LOWER 40S ACROSS THE
CWA. A COLD FRONT WILL MARCH ACROSS THE NORTHWEST AND WESTERN
PORTION OF THE CWA TUESDAY MORNING...BUT WILL BE DELAYED UNTIL
AROUND 00Z FOR THE CENTRAL ZONES (KBIS)...AND AROUND 06Z FOR THE
SOUTHEAST ZONES (KJMS). THIS WILL ALLOW ANOTHER VERY WARM DAY FROM
BISMARCK EAST TO JAMESTOWN ON TUESDAY. WINDS WILL BE GUSTY BETWEEN
THE TWO CITIES AND FIRE WEATHER WILL BE A CONCERN...SO WILL CONTINUE
TO MONITOR. PRECIP CHANCES INCREASE TUESDAY NIGHT FROM OUR SOUTHWEST
CORNER NORTHEAST TO RUGBY. NAM AND GFS SHOW A DISTINCT BAND OF HEAVY
QPF (0.30-0.50) ALONG THIS TRACK. HAVE BUMPED UP POPS WITH
SURROUNDING OFFICES TO CHC/LIKELY. COOLER TEMPS BEHIND THIS SYSTEM
ON WEDS. CYCLONIC FLOW WILL KEEP THE AREA UNSETTLED WITH A SLIGHT
CHC FOR SHOWERS.

.LONG TERM...THURSDAY THROUGH MONDAY
FEW CHANGES TO EXTENDED GRIDS AS MODELS SHOW ABOVE AVERAGE
CONSISTENCY. GENERALLY FOLLOWED ECMWF FOR TRENDS AND TIMING.  BUMPED
TEMPERATURES A FEW DEGREES NEXT WEEKEND AS RIDGE LOOKS STRONGER
BEHIND DEPARTING SYTEM TUESDAY AND WEDNESDAY. NEXT SYSTEM AT END OF
EXTENDED PERIODS WILL BE BEST CHANCE FOR ANY PRECIP.
&&

.AVIATION...
WINDS BIGGEST CHALLENGE FOR AVIATION. WINDS EARLY THIS MORNING
ALREADY SUSTAINED AS HIGH AS 15 KNOTS AND WILL BOOST WINDS SOME IN
NEW ISSUE OF TAFS.
&&

FIRE WEATHER...EXPECT SOUTHERLY WINDS TO INCREASE ACROSS CENTRAL
AND WESTERN NORTH DAKOTA TODAY AS A LEE SIDE TROUGH STRENGTHENS OVER
EASTERN MONTANA. SOUTH WINDS THIS AFTERNOON WILL RANGE FROM 25 TO 35
MPH FROM AROUND MINOT SOUTH TO BISMARCK AND EAST TO JAMESTOWN. SOUTH
WINDS OF 20 TO 30 MPH WILL BE COMMON WEST OF BISMARCK...FROM
WILLISTON SOUTH TO DICKINSON. MINIMUM HUMIDITIES WILL BECOME
CRITICAL THIS AFTERNOON FALLING INTO THE TEENS ONCE AGAIN. THE
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY HAS PROMPTED
THE FIRE WEATHER WATCH TO BE UPGRADED TO A RED FLAG WARNING. PLEASE
SEE BISRFWBIS FOR SPECIFIC DETAILS. ON TUESDAY IT APPEARS RED FLAG
CRITERIA WILL LIKELY BE MET BETWEEN BISMARCK AND JAMESTOWN AND ALL
AREAS SOUTH. A COLD FRONT WILL REMAIN WEST OF THIS AREA DURING THE
DAY AND THUS THE WARMEST TEMPS AND LOWEST HUMIDITIES WILL COMMENCE
HERE. WINDS WILL NOT BE AS STRONG AS TODAY...BUT STRONG ENOUGH TO
POSSIBLY MEET RED FLAG CRITERIA. WEDNESDAY WILL BE COOLER WITH
MINIMUM HUMIDITIES ELEVATED INTO THE 30 PERCENT RANGE.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TODAY TO 10 PM CDT /9
PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-031>036-
040>046.

WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR
NDZ025-037-047-048-050-051.

&&

KS/HW
Hazardous weather outlook, Apr 13, 4:04 AM MDT, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
504 AM CDT SUN APR 13 2008

NDZ001>005-009>013-017>023-031>036-040>046-141015-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
504 AM CDT SUN APR 13 2008 /404 AM MDT SUN APR 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FIRE WEATHER WATCH MONDAY AFTERNOON THROUGH MONDAY EVENING FOR
WESTERN AND CENTRAL NORTH DAKOTA FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES AND DORMANT VEGETATION.

A STRONG RIDGE OF HIGH PRESSURE WILL BE FIRMLY ENTRENCHED OVER
THE AREA ON MONDAY. EXPECT STRONG LOW LEVEL SOUTHERLY WINDS OF 20
TO 35 MPH TO DEVELOP MONDAY AFTERNOON AND CONTINUE THROUGH EARLY
MONDAY EVENING. MINIMUM HUMIDITIES WILL RANGE BETWEEN 15 AND 20
PERCENT MONDAY AFTERNOON AND EVENING. THE COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITIES...AND DRY VEGETATION...WILL LIKELY
CREATE CRITICAL FIRE WEATHER BEHAVIOR OVER WESTERN AND CENTRAL
NORTH DAKOTA. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ025-037-047-048-050-051-141015-
FOSTER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
504 AM CDT SUN APR 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:13 AM MDTWind AdvisoryBISDickey, Foster, LaMoure, Logan, McIntosh, Stutsman16 hr
Apr 14, 3:08 PM MDTFire Weather WatchBISAdams, Bowman, Burleigh, Emmons, Grant, Hettinger and 5 more12 hr

Nearby

Red Flag Warnings in North Dakota, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.